MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Catalog Number 27MJ-501
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on 24 jul.2024, a 27mm masters valve was selected for implant.During prep, the valve leaflets were moving normally.During the heart replacement procedure, the physician discovered that the valves leaflets opened and closed abnormally.The valve was removed and replaced with another 27mm masters valve to resolve the event without removing the patient from bypass.The explanted valve was tested and leaflets were moving normally.There was no clinically significant delay during the procedure.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that the valves leaflets opened and closed abnormally during procedure so the valve was removed and replaced.Field indicated that the valve leaflets were moving normally during preparation.Also reported that the explanted valve was tested and leaflets were moving normally.No anomalies were found with the valve leaflets upon return to abbott, and functional testing including hydrodynamic testing showed indicated the valve functioned normally.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications including functioning of the valve.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 27mm masters valve was selected for implant.During prep, the valve leaflets were moving normally.During the heart replacement procedure, the physician discovered that the valves leaflets opened and closed abnormally.The valve was removed and replaced with another 27mm masters valve to resolve the event without removing the patient from bypass.The explanted valve was tested and leaflets were moving normally.There was no clinically significant delay during the procedure.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19992176
Report Number2135147-2024-03977
Device Sequence Number20968349
Product Code LWQ
UDI-Device Identifier05415067045034
UDI-Public(01)05415067045034(17)241019(10)7236803
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Catalogue Number27MJ-501
Device Lot Number7236803
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown